Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Minimal models and degenerations of surfaces with Kodaira number zero


Authors: Bruce Crauder and David R. Morrison
Journal: Trans. Amer. Math. Soc. 343 (1994), 525-558
MSC: Primary 14E30; Secondary 14E35
DOI: https://doi.org/10.1090/S0002-9947-1994-1151178-8
MathSciNet review: 1151178
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For Ueno's degenerations of abelian surfaces and for analytic flowerpot degenerations of surfaces with Kodaira number zero, we find analytically $ \mathbb{Q}$-factorial terminal minimal models. All contractions, singularities and flips are given by explicit geometric constructions.


References [Enhancements On Off] (What's this?)

  • [CM1] B. Crauder and D. R. Morrison, Triple-point-free degenerations of surfaces with Kodaira number zero, The Birational Geometry of Degenerations, Progress in Math. 29, Birkhäuser, Boston, Mass., 1983, pp. 353-386. MR 690270 (85g:14040)
  • [CM2] -, On terminal singularities with triple-point-free resolutions, preprint, 30 pp.
  • [D] V. I. Danilov, The birational geometry of toric 3-folds, Izv. Akad. Nauk SSSR Ser. Mat. 46 (1982), 971-982; English transl. in Math. USSR Izv. 21 (1983)269-280. MR 675526 (84e:14008)
  • [F] A. Fujiki, On resolutions of cyclic quotient singularities, Publ. Res. Inst. Math. Sci. 10 (1974), 293-328. MR 0385162 (52:6027)
  • [G] H. Grauert, Über Modifikationen und exzeptionelle analytische Mengen, Math. Ann. 146 (1962), 331-368. MR 0137127 (25:583)
  • [II] M.-N. Ishida and N. Iwashita, Canonical cyclic quotient singularities of dimension three, Complex Analytic Singularities, Adv. Studies in Pure Math., no. 8, Kinokuniya, Tokyo and North-Holland, Amsterdam, 1986, pp. 135-151. MR 894290 (88h:14003)
  • [JM] B. W. Jordan and D. R. Morrison, On the Néron models of abelian surfaces with quaternionic multiplication, J. Reine Angew. Math, (to appear). MR 1263167 (95f:14086)
  • [Ka] Y. Kawamata, Crêpant blowing-up of 3-dimensional canonical singularities and its application to degenerations of surfaces, Ann. of Math. (2) 127 (1988), 93-163. MR 924674 (89d:14023)
  • [Ko] K. Kodaira, On compact analytic surfaces, II-III, Ann. of Math. (2) 77 (1963), 563-626; 78 (1963)1-40. MR 0184257 (32:1730)
  • [Ku] Vik. S. Kulikov, Degenerations of K3 surfaces and Enriques surfaces, Izv. Akad. Nauk SSSR Ser. Mat. 41 (1977), 1008-1042; English transl. in Math. USSR Izv. 11 (1977), 957-989. MR 0506296 (58:22087b)
  • [My] M. Miyanishi, Projective degenerations of surfaces according to S. Tsunoda, Algebraic Geometry, Sendai 1985, Adv. Studies in Pure Math. 10, Kinokuniya, Tokyo and North-Holland, Amsterdam, 1987, pp. 415-447. MR 946246 (89k:14021)
  • [Mr] S. Mori, Flip theorem and the existence of minimal models for 3-folds, J. Amer. Math. Soc. 1 (1988), 117-253. MR 924704 (89a:14048)
  • [Mrr1] D. R. Morrison, Semistable degenerations of Enriques' and hyperelliptic surfaces, Duke Math. J. 48 (1981), 197-249. MR 610184 (82m:14020)
  • [Mrr2] -, The birational geometry of surfaces with rational double points, Math. Ann. 271 (1985), 415-438. MR 787190 (87e:14011)
  • [N] A. Néron, Modèles minimaux des variétés abéliennes sur les corps locaux et globaux, Publ. Math. Inst. Hautes Études Sci. 21 (1964), 1-128. MR 0179172 (31:3423)
  • [PP] U. Persson and H. Pinkham, Degenerations of surfaces with trivial canonical bundle, Ann. of Math. (2) 113 (1981), 45-66. MR 604042 (82f:14030)
  • [P] H. C. Pinkham, Factorization of birational maps in dimension 3, Singularities, Part 2, Proc. Sympos Pure Math., vol. 40, Amer. Math. Soc., Providence, RI, 1983, pp. 343-371. MR 713260 (85g:14015)
  • [R1] M. Reid, Minimal models of canonical 3-folds, Algebraic Varieties and Analytic Varieties, Adv. Studies in Pure Math., no. 1, Kinokuniya, Tokyo and North-Holland, Amsterdam, 1983, pp. 131-180. MR 715649 (86a:14010)
  • [R2] -, Decomposition of toric morphisms, Arithmetic and Geometry: Papers Dedicated to I. R. Shafarevich, vol. II: Geometry, Progress in Math., no. 36, Birkhäuser, Boston, Mass., 1983, pp. 395-418. MR 717617 (85e:14071)
  • [R3] -, Young person's guide to canonical singularities, Algebraic Geometry-Bowdoin 1985, Part 1, Proc. Sympos. Pure Math., vol. 46, Amer. Math. Soc., Providence, RI, 1987, pp. 345-414.
  • [S] V. V. Shokurov, Numerical geometry of algebraic varieties, Proc. Internat. Congr. Math. (Berkeley 1986), vol. 1, Amer. Math. Soc., Providence, RI, 1987, pp. 672-681. MR 934269 (89g:14006)
  • [Tsch] H. Tsuchihashi, Compactification of the moduli spaces of hyperelliptic surfaces, Tôhoku Math. J. 31 (1979), 319-347. MR 547647 (81f:32039)
  • [Tsn] S. Tsunoda, Degenerations of surfaces, Algebraic Geometry, Sendai, 1985, Adv. Studies in Pure Math., no. 10, Kinokuniya, Tokyo and North-Holland, Amsterdam, 1987, pp. 755-764. MR 946256 (90d:14037)
  • [U1] K. Ueno, On fiber spaces of normally polarized abelian varieties of dimension 2, I: Singular fibers of the first kind, J. Fac. Sci. Univ. Tokyo Sect. IA 18 (1971), 37-95. MR 0308133 (46:7248)
  • [U2] -, On fiber spaces of normally polarized abelian varieties of dimension 2, II: Singular fibers of the first kind, J. Fac. Sci. Univ. Tokyo Sect. IA 19 (1972), 163-199. MR 0382274 (52:3159)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14E30, 14E35

Retrieve articles in all journals with MSC: 14E30, 14E35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1151178-8
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society